2:30 PM EDT: Chemotherapy-Induced Peripheral Neuropathy
Chemotherapy-induced peripheral neuropathy (CIPN) can be one of the most severe and problematic side effects of cancer chemotherapy. Damage to the peripheral or distant nerves outside the brain and spinal cord can cause debilitating symptoms, such as pain, burning, tingling, and numbness. Symptoms of CIPN may also include changes in bowel and bladder function, problems with balance, muscle weakness, and loss of reflexes. Debilitating neurotoxicity-induced neuropathy can result in dose reduction or cessation of chemotherapy, depending on the debilitating symptoms and the patient’s ability to tolerate them. This session will provide an overview of CIPN, as well as management, prevention, and treatment options for patients.
Learning Outcomes: After the session, attendees will be able to describe the pathology of CIPN and identify its early symptoms, treatment, and possible prevention.
Contact Hours: 1
CRNI® RUs: 2